Alert archive / New York / Coastal Flood Statements in 2017

Coastal Flood Statement 2, NWS New York, NY

January 24, 2017Nassau County, New York

NWS New York, NY issued this coastal flood statement at Jan 24, 2017, 11:12 AM EST for Nassau County, New York. It was in force for 108 min.

The area

The counties it named.

The facts

Issued
Jan 24, 2017, 11:12 AM EST (16:12 UTC)
Expired
Jan 24, 2017, 1:00 PM EST
In force
108 min
Issued by
NWS New York, NY

County Nassau County, NY

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 628 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
628 m²/s²
0-3 km storm-relative helicity
765 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WHUS41 KOKX 241612
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1112 AM EST TUE JAN 24 2017

...SOME RESIDUAL MINOR TIDAL FLOODING IS EXPECTED INTO EARLY THIS
AFTERNOON...

NYZ080-241800-
/O.EXP.KOKX.CF.W.0002.000000T0000Z-170124T1600Z/
/O.NEW.KOKX.CF.Y.0005.170124T1612Z-170124T1800Z/
SOUTHWESTERN SUFFOLK-
1112 AM EST TUE JAN 24 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...COASTAL FLOOD WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

* LOCATIONS...ALONG THE SOUTHERN BAYS OF SOUTHWEST SUFFOLK COUNTY
  ON LONG ISLAND...AND ALONG THE ATLANTIC OCEAN BEACHES.

* TIDAL DEPARTURES...2 TO 2 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...MINOR COASTAL FLOODING INTO EARLY THIS AFTERNOON.

* COASTAL FLOOD IMPACTS...WIDESPREAD MINOR FLOODING OF VULNERABLE
  WATERFRONT AND SHORELINE ROADS AND ADJACENT PROPERTIES DUE TO
  HEIGHT OF STORM TIDE AND WAVE ACTION. INUNDATION OF 1 TO 2 FT IN
  THE LOWEST LYING SPOTS. ISOLATED STRUCTURAL DAMAGE MAY BE
  OBSERVED ALONG THE IMMEDIATE SHORELINE.

* BEACH EROSION IMPACTS...ELEVATED WATER LEVELS AND HIGH SURF OF 9
  TO 13 FT ARE EXPECTED TO CAUSE WIDESPREAD DUNE EROSION AND
  LOCALIZED OVERWASHES ALONG THE ATLANTIC OCEAN BEACHFRONT INTO
  TUESDAY.

...SUFFOLK COUNTY SOUTH SHORE BAY WATER LEVELS...

COASTAL............TIME OF......FORECAST TOTAL.......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY..
...................................(MLLW/MHHW).................

LINDENHURST NY.......725 AM......3.3-3.6/1.8-2.1.......MINOR...
WATCH HILL NY........426 AM......3.1-3.4/1.7-2.0.......MINOR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

NYZ179-241800-
/O.EXP.KOKX.CF.W.0002.000000T0000Z-170124T1600Z/
/O.NEW.KOKX.CF.S.0002.170124T1612Z-170124T1800Z/
SOUTHERN NASSAU-
1112 AM EST TUE JAN 24 2017

...SOME ISOLATED RESIDUAL MINOR TIDAL FLOODING EXPECTED INTO EARLY
THIS AFTERNOON...

SOME ISOLATED RESIDUAL MINOR TIDAL FLOODING IS EXPECTED INTO EARLY
THIS AFTERNOON FOR SOUTHERN NASSAU COUNTY SHORELINES ON LONG
ISLAND. TIDAL DEPARTURES WILL BE APPROXIMATELY 2 FEET ABOVE
ASTRONOMICAL. THERE WILL BE INUNDATION UP TO 1 FT IN THE LOWEST
LYING SPOTS.

$$

NYZ079-081-241715-
/O.EXP.KOKX.CF.W.0002.000000T0000Z-170124T1600Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1112 AM EST TUE JAN 24 2017

...COASTAL FLOOD WARNING HAS EXPIRED...

HIGH TIDE HAS PASSED AND COASTAL FLOODING IS NO LONGER EXPECTED.

$$

CTZ009-010-NYZ071-078-177-241715-
/O.EXP.KOKX.CF.Y.0004.000000T0000Z-170124T1600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
1112 AM EST TUE JAN 24 2017

...COASTAL FLOOD ADVISORY HAS EXPIRED...

HIGH TIDE HAS PASSED AND COASTAL FLOODING IS NO LONGER EXPECTED.

$$
1 follow-up statement
669 
WHUS41 KOKX 241755
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1255 PM EST TUE JAN 24 2017


NYZ080-241900-
/O.EXP.KOKX.CF.Y.0005.000000T0000Z-170124T1800Z/
SOUTHWESTERN SUFFOLK-
1255 PM EST TUE JAN 24 2017

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 1 PM EST THIS
AFTERNOON...

TIDAL WATER LEVELS ARE BELOW MINOR COASTAL FLOOD BENCHMARKS.
COASTAL FLOODING IS NO LONGER EXPECTED.

$$

NYZ179-241900-
/O.EXP.KOKX.CF.S.0002.000000T0000Z-170124T1800Z/
SOUTHERN NASSAU-
1255 PM EST TUE JAN 24 2017

ISOLATED COASTAL FLOODING IS NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jan 24, 9:55 AM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 24, 9:55 AM EST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service New York NY
955 AM EST Tue Jan 24 2017

.SYNOPSIS...
Strong low pressure just south of Long Island this morning will
track slowly northeast through tonight and up into the Canadian
Maritimes on Wednesday. High pressure builds in briefly for
Wednesday. Low pressure moves across the Great Lakes Wednesday
night and deepens as it moves into southeast Canada, remaining
nearly stationary through the upcoming weekend. This low will send
a series of cold fronts through the area, one on Thursday and then
again over the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Will keep the Winter Weather Advisory up across the Lower Hudson
Valley and interior Southwest Connecticut for the duration of the
morning. Surface Temps have warmed slightly over the past couple
of hours and the biggest concern is that they still manage to cool
back to freezing in spots as the low level flow becomes more
northerly. Guidance suggest that this could happen roughly in the
vicinity of the Hudson River (north of the city) and points west.

Based on 12z soundings and latest ACARS soundings, it appears that
the 06/12z NAM is closest to reality regarding the strength of the
warm nose aloft and the cold air below it. Based on this, would
think that it'll be mostly rain falling this afternoon with the
warm nose strengthening, with at least pockets of freezing rain
possible. Also, for the NW zones, perhaps some sleet mixing in as
well. Depending on the surface temp trends, might have to extend
the Advisory to cover the afternoon.

As a negatively tilted closed upper low lifts to northeast today,
models are keying in on a deformation zone on its west side with
the potential for banded moderate rain this afternoon, mainly
impacting NYC metro and points north and west. There is some
uncertainty as to where this will exactly set up. An additional
quarter to half inch of rainfall is possible with this band with
lesser amounts elsewhere.

Temperatures will be slow to rise to today, with many locations
holding nearly steady, ranging from the mid 30s inland to the
lower 40s at the coast. Gusty North winds up to 30 mph will be
possible into this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The vertically stacked low moves slowly along the New England
coast tonight with the chances of precipitation slowly lowering
from the southwest to the northeast. Heights begin to rise late
at night as weak ridging builds to the west.

Some of the rain on the backside of this system could transition
over to sleet or freezing rain briefly before coming an to end
tonight. Overnight lows will drop to around freezing inland, and
in the mid and upper 30s at the coast.

High pressure and sunny skies will be on tap for Wednesday.
Building heights aloft and winds backing to the west will result
in a much warmer day, with highs in the mid and upper 40s. This
is about 10 degrees above normal.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The next shortwave trough moves across the Great Lakes Wednesday
night and swings across the region on Thursday. The GFS and some
of its ensemble members indicate potential for showers as the cold
front associated with this shortwave moves through Thursday. Other
models and ensembles are drier. This appears to be due to the
amplitude of H5 energy and moisture return. Will cap pops off at
30 percent at this time.

Cold front moves offshore Thursday afternoon and evening. This front
signifies a return to more seasonable temperatures, potentially a
few degrees below normal. There is also good agreement among the
models and ensemble means with a hemispheric pattern change with
deep ridging across Western North America and mean troughing over
the east. Dry forecast into the weekend although there is enough
energy aloft within cyclonic flow that a few snow showers may reach
interior sections.

Late in the weekend into early next week, there are signals the mean
trough across the east may sharpen up, but it is a bit early to say
if there any impacts to sensible weather.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Low pressure will stall south of Long Island today, then track
northeast into the Gulf of Maine tonight.

Ceilings will be right around 1000 ft/visibilities around 3 miles
into the afternoon, with conditions varying between IFR and MVFR
as a result. Conditions begin to improve this evening, eventually
becoming VFR by Wednesday morning. Most terminals will see rain,
however KSWF will see a mix of rain, sleet, and freezing rain this
morning and possibly into this afternoon. Sleet may also mix in
for a brief period this morning at KHPN. Steadier rain may return
in and around the city terminals this afternoon, although exactly
where any more persistent rain sets up remains in question.

Gusty northeast flow will gradually decrease and back to the
northwest this afternoon.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely into this afternoon for
varying conditions between IFR and MVFR.

KLGA TAF Comments: Amendments likely into this afternoon for
varying conditions between IFR and MVFR.

KEWR TAF Comments: Amendments likely into this afternoon for
varying conditions between IFR and MVFR.

The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

KTEB TAF Comments: Amendments likely into this afternoon for
varying conditions between IFR and MVFR.

KHPN TAF Comments: Amendments likely into this afternoon for
varying conditions between IFR and MVFR.

KISP TAF Comments: Amendments likely into this afternoon for
varying conditions between IFR and MVFR.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday and Thursday...VFR. NW winds become W-SW Wednesday near
10 kt. SW-W winds Thursday 10-15 kt gusts to near 20 kt.
.Friday...VFR. W winds 10-15 kt gusts to 20 kt.
.Saturday...VFR. W winds 10-15 kt.

&&

.MARINE...
Will continue the gale warning over the ocean waters into early
afternoon. Might need to extend it as the pressure gradient
remains pretty tight on the back side of the departing storm.

The low continues to pull away tonight with a tight enough
pressure gradient for SCA conditions to continue with NW gusts
25-30 kt.

Winds diminish on all waters Wednesday with a weakening pressure
gradient as high pressure settles over the waters. Ocean seas
should also subside below 5 ft by evening.

SCA conditions are likely on all waters on Thursday with a
steepening pressure gradient with a cold front passage. These
conditions may continue into Friday and possibly into Saturday,
especially on the ocean waters.

&&

.HYDROLOGY...
An additional quarter to half inch of rainfall is possible today
as a band of moderate rain develops on the backside of departing
low pressure. The exact placement is uncertain, but likely from
from around the NYC metro to points north and west. These amounts
should not pose any hydrologic issues.

&&

.TIDES/COASTAL FLOODING...
Added western LI sound to the cstl flood advisory based on
trends.

One more round of minor to moderate coastal flooding in
the southern and eastern bays of Long Island this morning. Major
cstl flooding near lindenhurst.

Elsewhere mainly localized minor coastal flooding. Will maintain
current headlines.

An ensemble of guidances is showing surge of 2 1/2 to 3 ft early
this morning but with a higher astro tide.

The other continuing concern will be for widespread dune erosion
and localized washovers at Atlantic ocean beaches from elevated
waters levels and an east to west sweep of 8 to 14 ft surf.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until noon EST today for CTZ005.
     Coastal Flood Advisory until 11 AM EST this morning for CTZ009-
     010.
NY...Winter Weather Advisory until noon EST today for NYZ067>070.
     Coastal Flood Advisory until 11 AM EST this morning for NYZ071-
     078-177.
     Coastal Flood Warning until 11 AM EST this morning for
     NYZ079>081-179.
NJ...Winter Weather Advisory until noon EST today for NJZ002.
MARINE...Small Craft Advisory until 6 AM EST Wednesday for ANZ330-335-
     338-340-345.
     Gale Warning until noon EST today for ANZ350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...JC/DW
SHORT TERM...DW
LONG TERM...DS/DW
AVIATION...Maloit/FEB
MARINE...DW
HYDROLOGY...DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 24, 7:34 AM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
734 AM EST TUE JAN 24 2017

ANZ350-353-355-251200-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
734 AM EST TUE JAN 24 2017

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-251200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
734 AM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-NYZ067>070-251200-
NORTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
734 AM EST TUE JAN 24 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-011-012-NJZ004-006-103>108-NYZ072>075-176-178-251200-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
734 AM EST TUE JAN 24 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-078-177-251200-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-
NORTHWESTERN SUFFOLK-NORTHERN NASSAU-
734 AM EST TUE JAN 24 2017

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ079>081-179-251200-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN NASSAU-
734 AM EST TUE JAN 24 2017

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jan 24, 8:14 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
814 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     COASTAL FLOOD    KEARNY                  40.75N  74.12W
01/24/2017                   HUDSON             NJ   EMERGENCY MNGR

            ROUTE 7 AND FISH HOUSE ROAD CLOSED DUE TO FLOODING

&&

CJB
Local storm report, Jan 24, 8:30 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
830 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FREEZING RAIN    SANDY HOOK              41.42N  73.28W
01/24/2017  M0.00 INCH       FAIRFIELD          CT   TRAINED SPOTTER

            TRACE OF FREEZING RAIN

&&

CJB
Special weather statement, Jan 24, 8:51 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
851 AM EST Tue Jan 24 2017

CTZ006-NJZ103-241700-
NORTHERN NEW HAVEN-WESTERN BERGEN-
851 AM EST Tue Jan 24 2017

While temperatures were generally above freezing across the area,
some locations were right around the freezing mark, especially
across some of the higher elevations. Pockets of freezing rain
could result in icy spots on any untreated surfaces. Motorists are
advised to exercise caution if out on the roadways this morning.
Local storm report, Jan 24, 10:19 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1019 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             GARDNERTOWN             41.53N  74.06W
01/24/2017  M2.8 INCH        ORANGE             NY   TRAINED SPOTTER

&&

CJB
Local storm report, Jan 24, 10:46 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1046 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     NON-TSTM WND GST GROTON AIRPORT          41.33N  72.05W
01/24/2017  M61 MPH          NEW LONDON         CT   ASOS

&&

CJB
Local storm report, Jan 24, 11:04 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1104 AM EST TUE JAN 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     NON-TSTM WND DMG GLEN COVE               40.87N  73.64W
01/23/2017                   NASSAU             NY   TRAINED SPOTTER

            TREE DOWN ON PROPERTY ON VIOLA DRIVE.

0413 PM     NON-TSTM WND DMG MELVILLE                40.78N  73.41W
01/23/2017                   SUFFOLK            NY   TRAINED SPOTTER

            LARGE BRANCH BLOCKING BEAMONT DRIVE.

0419 PM     NON-TSTM WND DMG FRANKLIN                41.60N  72.14W
01/23/2017                   NEW LONDON         CT   SOCIAL MEDIA

            TREE BLOCKING RT 32 IN FRANKLIN CT.

0530 PM     NON-TSTM WND DMG SAYVILLE                40.75N  73.09W
01/23/2017                   SUFFOLK            NY   NWS EMPLOYEE

            UTILITY LINES DOWN FROM WIND AT RAILROAD AND CENTER
            STREETS.

0610 PM     COASTAL FLOOD    BABYLON                 40.70N  73.33W
01/23/2017                   SUFFOLK            NY   SOCIAL MEDIA

            FIRE ISLAND AVE CLOSED NEAR PIER 44 DUE TO COASTAL
            FLOODING.

0642 PM     COASTAL FLOOD    4 E POINT LOOKOUT       40.60N  73.51W
01/23/2017                   NASSAU             NY   FIRE DEPT/RESCUE

            ALL SOUTHBOUND LANES ON WANTAGH STATE PARKWAY CLOSED AT
            BAY PARKWAY BRIDGE FROM COASTAL FLOODING.

0710 PM     NON-TSTM WND DMG WATERFORD               41.34N  72.14W
01/23/2017                   NEW LONDON         CT   PUBLIC

            TREE DOWN ON TELEPHONE POLE AT PERRY AND ANITA STREETS.

0900 PM     NON-TSTM WND DMG NEW HYDE PARK           40.73N  73.69W
01/23/2017                   NASSAU             NY   TRAINED SPOTTER

            PARKWAY SIGN DOWN BY EXIT 25 ON NORTHERN STATE PARKWAY

0140 AM     NON-TSTM WND DMG WATERFORD               41.34N  72.14W
01/24/2017                   NEW LONDON         CT   SOCIAL MEDIA

            ROUTE 58 CLOSED DUE TO TREE WHICH FELL AND TOOK DOWN
            POWER LINES AND A POLE.

0200 AM     NON-TSTM WND DMG NORTH MERRICK           40.69N  73.56W
01/24/2017                   NASSAU             NY   TRAINED SPOTTER

            TREE ON HOUSE

0500 AM     NON-TSTM WND DMG LISBON                  41.60N  72.01W
01/24/2017                   NEW LONDON         CT   BROADCAST MEDIA

            36 DIAMETER TREE FELL ON HOUSE

0700 AM     COASTAL FLOOD    LINDENHURST             40.69N  73.37W
01/24/2017                   SUFFOLK            NY   SOCIAL MEDIA

            VERONA PARKWAY IS IMPASSABLE DUE TO FLOODING

0725 AM     COASTAL FLOOD    STRATFORD               41.20N  73.13W
01/24/2017                   FAIRFIELD          CT   BROADCAST MEDIA

            STRATFORD BOAT LAUNCH PARKING LOT AT BIRDSEYE STREET IS
            FLOODED

0745 AM     COASTAL FLOOD    BABYLON                 40.70N  73.33W
01/24/2017                   SUFFOLK            NY   BROADCAST MEDIA

            FIRE ISLAND AVENUE CLOSED NEAR PIER 44 DUE TO FLOODING

0750 AM     COASTAL FLOOD    LINDENHURST             40.69N  73.37W
01/24/2017                   SUFFOLK            NY   BROADCAST MEDIA

            ONE LANE CLOSED DUE TO FLOODING ON MONTAUK HIGHWAY
            WESTBOUND BETWEEN WASHINGTON AVENUE AND SHORE ROAD

0800 AM     COASTAL FLOOD    WANTAGH                 40.67N  73.51W
01/24/2017                   NASSAU             NY   BROADCAST MEDIA

            TWO LANES CLOSED DUE TO FLOODING ON WANTAGH PARKWAY
            BOTH WAYS NEAR OCEAN PARKWAY

0800 AM     NON-TSTM WND DMG SOUTHAMPTON             40.88N  72.40W
01/24/2017                   SUFFOLK            NY   BROADCAST MEDIA

            ROAD CLOSED DUE TO FALLEN POWER LINES ON HENRY ROAD
            BOTH WAYS BETWEEN NY-27 COUNTY ROAD 39 AND COUNTY
            HIGHWAY-38 SEA ROAD

0810 AM     COASTAL FLOOD    KEARNY                  40.75N  74.12W
01/24/2017                   HUDSON             NJ   EMERGENCY MNGR

            ROUTE 7 AND FISH HOUSE ROAD CLOSED DUE TO FLOODING

&&

CJB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 8:51 PM ESTCoastal Flood StatementOKXNassau, Suffolk, Westchester11 hr
Jan 23, 10:31 PM ESTGale WarningOKX7 hr
Jan 24, 5:46 AM ESTGale WarningOKX22 hr
Jan 24, 5:46 AM ESTSmall Craft AdvisoryOKX36 hr
Jan 24, 7:31 AM ESTCoastal Flood AdvisoryOKXNassau, Suffolk, Westchester3 hr
Jan 24, 11:12 AM ESTCoastal Flood AdvisoryOKXSuffolk108 min

Nearby

Coastal Flood Statements in New York, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.